Advertisement

Mathematical Programming

, Volume 93, Issue 2, pp 305–325 | Cite as

An analytic center quadratic cut method for the convex quadratic feasibility problem

  • Faranak Sharifi Mokhtarian
  • Jean-Louis Goffin

Abstract.

 We consider a quadratic cut method based on analytic centers for two cases of convex quadratic feasibility problems. In the first case, the convex set is defined by a finite yet large number, N, of convex quadratic inequalities. We extend quadratic cut algorithm of Luo and Sun [3] for solving such problems by placing or translating the quadratic cuts directly through the current approximate center. We show that, in terms of total number of addition and translation of cuts, our algorithm has the same polynomial worst case complexity as theirs [3]. However, the total number of steps, where steps consist of (damped) Newton steps, function evaluations and arithmetic operations, required to update from one approximate center to another is \(\), where ε is the radius of the largest ball contained in the feasible set. In the second case, the convex set is defined by an infinite number of certain strongly convex quadratic inequalities. We adapt the same quadratic cut method for the first case to the second one. We show that in this case the quadratic cut algorithm is a fully polynomial approximation scheme. Furthermore, we show that, at each iteration, k, the total number steps (as described above) required to update from one approximate center to another is at most \(\), with ε as defined above.

Keywords

Analytic Center Feasibility Problem Quadratic Feasibility 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Berlin Heidelberg 2002

Authors and Affiliations

  • Faranak Sharifi Mokhtarian
    • 1
  • Jean-Louis Goffin
    • 2
  1. 1.Department of Mathematics and Statistics, Concordia University, 1400 de Maisonneuve Blvd. West, LB Building, Montreal, Quebec, Canada H3G 1M8, e-mail: faranak@crt.umontreal.caCA
  2. 2.Faculty of Management, McGill University, 1001 Sherbrooke West, Montreal, Quebec, Canada H3A 1G5, e-mail: Jean-Louis.Goffin@Mcgill.caCA

Personalised recommendations